Alert archive / Illinois / Tornado Warnings in 2005
Tornado Warning 10, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jul 26, 2005, 6:08 PM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2005, 6:08 PM CDT (23:08 UTC)
- Expired
- Jul 26, 2005, 6:58 PM CDT
- In force
- 50 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Ford County, IL, Iroquois County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 94 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:30 PM CDT | TSTM WND GST 60 | Onarga, IL | |
| Jul 26, 6:41 PM CDT | TSTM WND GST 60 | Crescent City, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1648 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLOT 262307 TORLOT ILC053-075-105-270000- /O.NEW.KLOT.TO.W.0010.050726T2308Z-050727T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 608 PM CDT TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS CENTRAL IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 700 PM CDT * AT 604 PM CDT...DOPPLER RADAR INDICATED STRONG ROTATION IN A SEVERE THUNDERSTORM NEAR NEAR CHATSWORTH...OR 6 MILES SOUTHWEST OF PIPER CITY...MOVING EAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... PIPER CITY BY 615 PM CDT... GILMAN BY 630 PM CDT... WATSEKA BY 655 PM CDT... THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THIS AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. LAT...LON 4080 8839 4062 8835 4067 8769 4091 8772 $$ FISHER
2 follow-up statements
000 WWUS53 KLOT 262326 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 625 PM CDT TUE JUL 26 2005 ILC053-105-262335- /O.CAN.KLOT.TO.W.0010.000000T0000Z-050727T0000Z/ ...THE TORNADO WARNING FOR FORD AND LIVINGSTON COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY MORNING FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. LAT...LON 4085 8812 4064 8811 4067 8769 4091 8772 $$ ILC075-270000- /O.CON.KLOT.TO.W.0010.000000T0000Z-050727T0000Z/ ...A TORNADO WARNING CONTINUES UNTIL 700 PM CDT FOR CENTRAL IROQUOIS COUNTY... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GILMAN...OR ABOUT 10 MILES EAST OF PIPER CITY...MOVING EAST AT 30 MPH. THE TORNADO WILL BE NEAR... DANFORTH BY 630 PM... 7 MILES SOUTH OF ASHKUM BY 635 PM... CRESCENT CITY BY 640 PM... WATSEKA... AND 8 MILES NORTH OF WOODLAND BY 650 PM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY MORNING FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. LAT...LON 4085 8812 4064 8811 4067 8769 4091 8772 $$ KML
000 WWUS53 KLOT 262358 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 656 PM CDT TUE JUL 26 2005 ILC075-270006- /O.CAN.KLOT.TO.W.0010.000000T0000Z-050727T0000Z/ ...THE TORNADO WARNING FOR CENTRAL IROQUOIS COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY MORNING FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. THE THUNDERSTORM THAT MOVED ACROSS CENTRAL IROQUOIS COUNTY PRODUCED WINDS TO 60 MPH AT CRESCENT CITY AND ONARGA. LAT...LON 4085 8812 4064 8811 4067 8769 4091 8772 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jul 26, 1:45 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 26, 1:45 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 145 PM CDT TUE JUL 26 2005 .PRELIMINARY DISCUSSION... PATTERN CHANGE UNDERWAY TO BRING COOLER/DRIER AIR INTO AREA. AFTER TODAY, NO RAIN IN FORECAST SO THE DROUGHT WILL CONTINUE AS RECENT TS TOO LOCALIZED TO END IT OVER THE AREA. STILL NEED 7-9 INCHES OVER THE AREA TO REALLY END IT. MAIN TS ACTIVITY THIS AFTERNOON TO BE FAR SE WITH A MIX OF SHRA/AND A FEW TSRA REST OF AREA. WATER VAPOR PICS STILL SHOW MAIN ENERGY BACK IN W IA WITH BROAD AREA SHRA AHEAD OF IT INTO SW WI. THIS WIL CROSS AREA THIS EVENING/TONIGHT WITH A WIDESPREAD BUT LIGHT PRECIP EVENT. SECONDARY TROF MOVES THRU BY MORNING WITH THE REAL COOLER/DRIER AIR. GFS THE FASTEST TO PUSH THE RH OUT OF AREA BY 12Z WITH NGM/NAM SLOWER. WILL SPLIT DIFFERENCE AS THE NGM/NAM LOOK A LITTLE TOO SLOW BASED ON THEIR 700 TROF FORECAST. BUT GFS WAY TOO HIGHS IN ITS QPF FORECAST FROM 00-06Z OVER NE IL JUST S OF CHI AS MAIN INSTABILITY WILL BE IN CENTRAL/S IL/IN. LOOKS LIKE THIS COOLING RELATIVEY SHORT LIVED AS UPPER LEVEL HEAT HIGH BACK OVER S ROCKIES BY SATURDAY NIGHT SO SOME HEAT RETURNS WITH TIME BUT FLOW THEN BEGINS TO BUCKLE SO NOTHING LIKE THIS PAST WEEKEND, JUST BACK TO SEASONAL HIGHS. WITH BROAD WEAK HIGH OVER AREA LOOKS LIKE SOME LAKE COOLING EACH DAY EXCEPT MAYBE SUNDAY. AT 1PM QUITE A TEMP CONTRAST ACROSS FORECAST AREA WITH ONLY 70 AT RFD IN THE CLOUDS/SHRA BUT 90 AT KANKAKEE. AF && .AVIATION DISCUSSION REAGRDING 18Z TAFS: GUIDANCE HAS COME INTO FAIRLY DECENT AGREEMENT IN BRINGING LOWER CIGS/MVFR VIS ACROSS AREA DURING THE COURSE OF THIS AFTN-EVENING. WATER VAPOR SATLT IMAGERY CURRENTLY SHOWS A MID LVL SHORT WAVE TROF FROM SWRN IA...TRAILING SWWD ACROSS NWRN MO. THIS FEATURE HAS A SFC REFLECTION IN THE FORM A WEAK LOW PRES CENTER E OF MCI. AS THIS TRACKS NEWD ALONG A COLD FRONT NOW MOVG THRU THE AREA...PCPN IS FCST TO INCRS IN COVG. RAIN IS NOW MOVG INTO RFD AREA...AND SHOULD DVLP/REACH CHI AREA TERMINALS BY 21Z. CIGS TO LWR TO LOW END OF MVFR RANGE THIS EVENING...WITH A BKN-OVC MVFR LYR PERSISTING THRU TNGT IN ZONE OF SIG LLVL COLD ADVECTION. MIXING WITHIN MUCH DRIER AMS ON WED MRNG EXPECTED TO ALLOW CIGS TO SCATTER OUT. VIS TO LWR TO MVFR IN RAIN THIS EVENING...THEN IMPROVE TO UNRESTRICTED AGAIN AS PCPN ENDS ARND 03Z. NO FOG OR LWR VIS EXPECTED DUE TO LWRG SFC DEW POINTS. FRONT CURRENTLY RUNS FROM N OF UGN-NR BRL. THIS REPRESENTS A WNDSHFT FROM WSWLY TO NLY/NNWLY. FRONT SHOULD CLR TERMINALS BY LATE THIS AFTN WITH NLY WINDS ARND 15 KTS RMNG ELEVATED THRU TNGT. MERZLOCK && .WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
Hazardous weather outlook, Jul 26, 3:45 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 345 PM CDT TUE JUL 26 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-271100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 345 PM CDT TUE JUL 26 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER SOUTH OF A LINE FROM PIPER CITY TO WHEATFIELD LATE THIS AFTERNOON. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WIND GUSTS. ELSEWHERE SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR UNTIL ABOUT MIDNIGHT. THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE INDIANA SHORELINE FROM GARY TO MICHIGAN CITY TONIGHT. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-271100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 345 PM CDT TUE JUL 26 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR ACROSS SOUTHERN LAKE MICHIGAN UNTIL ABOUT MIDNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE NEARSHORE WATERS WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Jul 26, 5:18 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
518 PM CDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST OTTAWA 41.35N 88.84W
07/26/2005 60 MPH LA SALLE IL TRAINED SPOTTER
SOME TREE DAMAGE.
&&
NMARSILIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:35 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 40 min |
| Jul 25, 7:55 PM CDT | Special Marine Warning | LOT | 95 min | |
| Jul 25, 8:15 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 24 min |
| Jul 25, 11:45 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 41 min |
| Jul 26, 4:16 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 44 min |
| Jul 26, 4:44 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 26 min |
| Jul 26, 5:06 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 34 min |
| Jul 26, 5:58 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 47 min |
Nearby
Tornado Warnings in Illinois, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.